Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 117, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 4, 2002, 9:17 PM CDT for Lubbock County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2002, 9:17 PM CDT (02:17 UTC)
- Expired
- Jun 4, 2002, 10:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Lubbock County, TX
The radar
The Lubbock radar (KLBB), 5 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 7:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 968 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 9:17 PM CDT, 0 minutes earlier.
Area forecast discussion, Jun 4, 9:17 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
917 PM CDT TUE JUN 4 2002
HAVE UPDATED ZONES TO ISSUE FLASH FLOOD WATCH. NUMEROUS SEVERE
THUNDERSTORMS CONTINUE TO TRAIN OVER CENTRAL SOUTH PLAINS. THIS AREA
HAS RECIEVED 2 TO 4 INCHES OF RAIN EARLIER THIS EVENING. DRYLINE HAS
RETREATED WEST TO NEW MEXICO AND COLD FRONT PUSHED THROUGH FA ON
OUTFLOW BOUNDARYS. LATEST DATA INDICATES LOW LEVEL JET TO KICK IN
LATER TONIGHT AND WITH SPEED MAX ALSO TO CROSS FA AND ENHANCE LIFT
WILL KEEP LOCALLY HEAVY RAIN GOING. SEVERE THREAT TO CONTINUE.
.LUB...SEVERE THUNDERSTORM WATCH UNTIL 100 AM TXZ021>044.
FLASH FLOOD WATCH UNTIL 430 AM TXZ 28>030-034>036-040>042.
XIIn the hours before
Special weather statement, Jun 4, 4:13 PM CDT, 5 hours 4 minutes before
TXZ021>024-027>030-033>036-039>042-050100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 413 PM CDT TUE JUN 4 2002 ...A TORNADO WATCH IS IN EFFECT FOR THE SOUTH PLAINS UNTIL 800 PM CDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR THE TEXAS SOUTH PLAINS UNTIL 8 PM CDT. THE FOLLOWING COUNTIES ARE INCLUDED IN THIS WATCH... PARMER... CASTRO... SWISHER... BRISCOE... BAILEY... LAMB... HALE... FLOYD... COCHRAN... HOCKLEY... LUBBOCK... CROSBY... YOAKUM... TERRY... LYNN AND GARZA. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
Special weather statement, Jun 4, 8:25 PM CDT, 52 minutes before
TXZ021>044-050600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 825 PM CDT TUE JUN 4 2002 ...SEVERE THUNDERSTORM WATCH NUMBER 384 IN EFFECT FOR ALL OF THE SOUTH PLAINS...LOW ROLLING PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE UNTIL 1 AM CDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1 AM CDT. THE WATCH INCLUDES THE FOLLOWING COUNTIES... PARMER... CASTRO... SWISHER... BRISCOE... HALL... CHILDRESS... BAILEY... LAMB... HALE... FLOYD... MOTLEY... COTTLE... COCHRAN... HOCKLEY...LUBBOCK... CROSBY... DICKENS... KING... YOAKUM... TERRY... LYNN...GARZA... KENT... AND STONEWALL. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR LARGE HAIL AND DAMAGING WINDS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:16 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 44 min |
| Jun 4, 7:21 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 39 min |
| Jun 4, 7:26 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 34 min |
| Jun 4, 7:28 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 47 min |
| Jun 4, 7:29 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 31 min |
| Jun 4, 7:49 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 41 min |
| Jun 4, 8:01 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 59 min |
| Jun 4, 8:09 PM CDT | Flash Flood Warning | LUB | Hale, Lubbock | 111 min |
| Jun 4, 8:19 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 56 min |
| Jun 4, 8:28 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 47 min |
| Jun 4, 8:36 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 39 min |
| Jun 4, 8:43 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 62 min |
| Jun 4, 9:00 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 60 min |
| Jun 4, 9:06 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 39 min |
| Jun 4, 9:16 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 29 min |
| Jun 4, 9:44 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 16 min |
| Jun 4, 9:55 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 65 min |
| Jun 4, 9:59 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 61 min |
| Jun 4, 10:20 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 55 min |
| Jun 4, 10:56 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 34 min |
| Jun 4, 11:08 PM CDT | Severe Thunderstorm Warning | LUB | King | 67 min |
| Jun 4, 11:13 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.